Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Kaletra/Truvada side effects
Mar 23, 2007

I am on a phase IV clinical trial of truvada/kaletra. It is my first regimine. It has worked well. I began with a VL of 107,000 and CD4 of 197. I am now undetectable and over 400. CD4% is now 34%. All this seems like great news, but the side effects don't seem to be diminishing. I have had diarrhea since beginning the meds which has been approx. 20 weeks ago. Gas is also another issue that is fairly extreme. Is there anything I can do to minimize these side effects?

Response from Dr. Henry

That is a common side effect of that regimen. Increasing fiber content (ie oat bran) helps some. Calcium supplements (such as an Os-cal/day) seem to help some patients as well. Steady or as needed use of immodium or lomotil also can be useful for some patients. Evaluating for lactose intolerance (managed with Lactaid)or some other food intolerance (can be helped by Beano) also can bring relief for some. Anti gas meds (like simethicone) seem to help a relatively small % of patients. KH



Previous
Atripla
Next
HAART and KS

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement